It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Re: Birth Control
Aug 5, 2008
Hello Johnson85,

May I ask what kind of cyst you were diagnosed with after going off birth control ? Also, is it still there or has it regressed with time ?

I was on Triphasil for about 20 years and at the age of 35 I asked my doctor if he thought it was a good idea to remain on them. He said absolutely and told me that if I was concerned, I could try one of the newer generation ultra low dose pills. I started on Alesse and tried it for three months during which I experienced all sorts of symptoms from irregular bleeding to abdominal cramping and pain. Finally I had had it and went back to my Triphasil after my third pack of Alesse. At the age of 41 I began to experience irregular bleeding which still on Triphasil and I went to the doctor. He told me that it is probably due to long term pill use (and indeed it was), did an endometrial biopsy (just in case) and sent me home. I then began to experience the same pains and stretching sensations that I had experienced when I started on Alesse. I became extremely frightened and at the end of that pack of Triphasil, I stopped taking the pill altogether.

Result: my bleeding went back to normal immediately. I had my next period exactly 28 days after stopping the pill and my cycles have been regular ever since. However, I had been sent for an ultrasound approximately 4 weeks after stopping the pill and they found an 8 cm simple (fluid filled) cyst sitting on my left ovary. This is cyst is still there almost a year later and for the moment I am still watching it. This damned thing has caused me a world of worry but I am still not quite willing to go into surgery for something that it most likely benign. My gynecologist said that she will accept either decision and has told me that the cyst is benign. However, there is always that little bit of doubt that nags away at you. With time, if the cyst does not change, I will have more peace of mind but for the moment, it is a bit harrowing.

Anyway, hope I was able to shed some light ... most women who go off the pill do not experience any adverse side effects aside from getting back the problems they had before (ie. acne, bloating and weight issues etc..). I still do not know if remaining on the pill for so long CAUSED my cyst or if going off the pill caused it .. and I guess I never will.

All the best.





All times are GMT -7. The time now is 10:27 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!